I HAVE BEEN ON GEODON 80MG ONCE A DAY FOR ABOUT A YEAR NOW. I HAVE RECENTLY DEVELOPED HIGH BLOOD SUGAR DUE TO THIS MEDICATION. I HAVE DECIDED TO GET OFF THE DRUG. I HAVE HEARD TERRIBLE STORIES ABOUT GETTING OFF OF GEODON. I WAS THINKING ABOUT TAKING 1 PILL EVERY OTHER DAY THEN EVERY THIRD DAY THEN STOP. HAS ANYONE EVER DONE THIS? WHAT KIND OF SYMPTOMS SHOULD I EXPECT COMING OFF THE MED.
All current antipsychotics can cause this. Not just Geodon. The only antipsychotics that can't cause that are in research such as the one I am under study for (read through my posts if you wish) but they are a very real possibility. But Abilify out of the current antipsychotics is the least likely to cause this side effect. But Geodon can cause heart arrythmia (the only one that can do this) so I would not feel comfortable detailing how to stop it. Please speak to your psychiatrist and follow exact instructions. Perhaps a change to Abilify would be warranted at this point. But please work with them. Discontinuing a medication on your own is never a good idea and I'd be especially concerned about Geodon in that regard. Let them know why you want to stop it and perhaps they can change your medications and provide more cogent advice.
Well although Abilify is the least likely to cause weight gain it still can happen. I think its a good idea to see a nutritionist and have a diet to reduce calorie and sugar intake and some simple solutions to lose weight. That is one of the current drawbacks of current antipsychotics. But people do need antipsychotics. I certainly did and would not have wanted to not take them for the years I did because untreated psychosis is not a good thing either. In a not too long number of years there will be a new generation of antipsychotics and this is among the side effects they won't cause. As I always say I'll keep people updated. The reason I posted that information out of concern is three antipsychotics at once is definitely against good medical judgment. Abilify despite its drawbacks is safe long term and as I said there are better things in the works.
Our daughter now 27 has been on Abilify and gaining weight too but Abilify
has been a very good med for her. She is doing well and after continuation
for over 12 months her negative symptoms improved too, she is back to Uni
with her own motivation. Just wish she did not gain this weight although
prior to Abilify, Seroquel gave her excessive weight gain and made her Diabetic.
DON'T DISCONTINUE IT GEODON ON YOUR OWN. I'm on Geodon and was forced to go cold turkey and I had the worst flu-like symptoms and I have tremors still that are worse than when I had them before I started taking it and I was having anxiety attacks which I never had before and surreal dreams that left me feeling horrible after I woke up and I think my heart was freaking out because I'd just feel it pounding for no reason in my chest.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.